Imatinib is used to treat several haematological and solid malignancies. Cutaneous side effects could often limit the use of this medication. We present a case of a 62-year-old woman with a history of a gastrointestinal stromal tumour that developed a delayed cutaneous adverse reaction 10 days after starting imatinib 400 mg daily. She developed the same symptoms with reintroduction at a dose of 100 mg and with an alternative tyrosine kinase inhibitor, nilotinib 50 mg/day. Given that imatinib was considered her best treatment, she underwent a long induction of drug tolerance (IDT) protocol to imatinib. Patient tolerated the medication without further reactions for 6 months and had improvement of her cancer per last imaging studies. IDT should be considered in delayed hypersensitivity reactions to imatinib after a failed reintroduction of the drug or when no other equally effective agents are available.
- haematology (drugs and medicines)
- malignant disease and immunosuppression
ASJC Scopus subject areas
- General Medicine